Thunderstorm Wind, Marion
- When
- July 24, 2:25 PM EST
- Where
- Marion County, Ocala
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.210, -82.057 (the zone’s center; the record gives no point)
Marble sized hail reported by Deputy.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 24, 1:30 PM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT WED JUL 24 2002 AFTERNOON CONVECTION FIRING ACROSS AREA SIMILAR TO PREVIOUS DAYS. UPPER TROUGH AND COOLER TEMPERATURES ALOFT TODAY HAVE RESULTED IN A VERY UNSTABLE AIRMASS. ISOLATED PULSE SEVERE STORMS EXPECTED AGAIN TODAY WITH EAST COAST SEABREEZE GETTING ACTIVE BY LATE AFTERNOON. MODELS CONTINUE TO SHOW UPPER TROUGH WEAKENING AND RETROGRADING. 500MB HEIGHTS START TO RISE OVER AREA THURSDAY AS RIDGE TO EAST MOVES INTO THE SE THE NEXT FEW DAYS. A SHORT WAVE PASSING BY TO THE NORTH ON FRIDAY WILL PUSH A VORTICITY LOBE AND MOISTURE AXIS INTO S GA BY EVENING. WILL GO WITH LIKELY POPS FOR SE GA FRIDAY PM. OTHERWISE WILL KEEP SCATTERED POPS INTO NEXT WEEK AS SEABREEZE FRONT BECOMES THE MAIN TRIGGER FOR RAIN. MAX TEMPERATURES WILL RISE BACK INTO MIDDLE 90S THIS WEEKEND INTO NEXT WEEK. MARINE...WITH SURFACE RIDGE AXIS TO THE SOUTH...WINDS WILL REMAIN S TO SW OVER WATERS THROUGH THE FORECAST PERIOD. LITTLE CHANGE TO PREVIOUS FORECAST. PRELIM... AMG TT 072/090 073/091 073 04553 SSI TT 074/089 075/090 075 04654 JAX TT 072/092 073/093 074 04654 SGJ TT 075/090 075/091 075 04654 GNV BB 072/092 073/093 073 04443 OCF BB 073/092 073/093 074 04443 .JAX... .GA...NONE. .FL...NONE. MZ/JH
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-242200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1130 AM EDT WED JUL 24 2002 ...NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY ACROSS THE AREA. THE PRIMARY IMPACTS WILL BE LOCALLY HEAVY RAINFALL AND FREQUENT DEADLY LIGHTNING. MOVEMENT OF THE STORMS WILL GENERALLY BE FROM WEST TO EAST AROUND 10 MPH. INTERACTION WITH THE SEA BREEZE FRONT ALONG THE IMMEDIATE COAST WILL PRODUCE STRONG THUNDERSTORMS OVER THE COASTAL WATERS. MARINERS ARE URGED TO SEEK SAFE HARBOR IMMEDIATELY IF HAZARDOUS WEATHER APPROACHES. ISOLATED STORMS MAY BECOME SEVERE...AND SPOTTERS ARE REQUESTED TO REPORT INCIDENTS OF FLOODING OR SEVERE WEATHER. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
The Jacksonville radar (KJAX), 146 km away, was scanning. The volume nearest the first event began at 19:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
Marble sized hail reported by Deputy.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306865.